Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can i move on because i am planning to get married? Thank you.
Feb 7, 2010

Dr. Bob, I am sure I am a worried well, that is why I always come here and keep reading all these questions.

Back in November you answered my question, everything looks good, but then I forgot to tell you a point, that my anal area bleeds a lot, so I used to apply the Nystatin/Triamcinolon Acetonide cream 30gm and like wise I used to scratch my scalp so lots of times it bleeds or it has cuts and on that I used to apply this luxiq(betamethasone valerate, foam 0.12%) for my scalp condition.

So I think the cream and the foam used to mix with my blood. Now the question is do I need a PCR test, because those immunesuppresants have mixed with my blood?

Will it affect the accuracy of my HIV antibody test result HIV1/HIV2 or alter the window period?

This was my question in Nov for which you answered. Please help me doctor by answering this with your precious time.

Dr. Bob, sorry i missed a point, i mean to say that i got my HIV antibody test results yesterday after 7 months after exposure. Hope i did not confuse you. Nov 20, 2009 Dr. Bob, I am so fond of your work, after reading your archives. I had an exposure 7 months back, for which i got HIV1/2 antibody tested and the results came back negative. Can i woo hoo now? The reason i am asking is that 1) I have been drinking too much alcohol from lot of years now due to which my liver enzymes are always elevated and i have a fatty liver. I have been tested for Hepatitis B and Hepatitis C so many times and they are negative. Will having a fatty liver or elevated liver enzymens cause a wrong HIV antibody test result or will there be a delayed seroconverstion due to the fatty liver. 2) I have got an HINI injection dose to protect against swine flu, this was about 20 days back. Will that have any effect. 3) I am currently using/taking the following medications. Nystatin/Triamcinolon Acetonide cream 30gm for the perianal area to treat the anal hemmoroids/skintags, i might have used it about 5 times in the past one month, it is a cream that i apply on the perianal area. and then 4) I am using luxiq(betamethasone valerate, foam 0.12%) for my scalp condition, i might have used four to five times on my scalp in the past one month. The luxiq is a foam. So my question is will any of these or a combination of these(luxiq, the Nystatin/Triamcinolone, the fatty liver and or the H1N1 flu shot injection) will they affect my HIV1 and HIV2 antibody test result, or will they delay the seroconversion process. Do i need to get a PCR test for HIV instead? The reason i am asking these is because i heard the Nystatin/Traimcinolone cream and luxiq are steriods. Please Please advice, i am very very paraniod and deprived of sleep on this. I will promise you donation to the great foundation of yours. Thank you.

Response from Dr. Frascino

Hi, 1. Elevated liver function tests (enzymes) and having a fatty liver (or even a chubby gallbladder) will not affect HIV-antibody test results or delay HIV seroconversion. 2. Probably not. Occasionally flu vaccines can cause false-positive HIV-antibody tests. (They would never cause a "false-negative" result.) 3. Periodic use of nystatin plus triamcinolone acetonide cream would not affect HIV tests results. 4. Periodic use of betamethasone valerate on your scalp would not affect HIV test results. HIV PCR testing is not warranted. It is true that triamcinolone and betamethasone are steroids. However, using them sporadically as a topical treatment would not affect HIV-antibody test results. Thanks for your donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly welcomed. Your negative HIV-antibody test at seven months is definitive, conclusive and WOO-HOO-able! HIV is not your problem. No way. No how. No further HIV tests are warranted. Stop worrying and start WOO-HOO-ing! Be well. Dr. Bob

Response from Dr. Frascino

Hello,

Use of topical nystatin/triamcinolone acetamide and betamethasone valerate foam topically would not affect the accuracy of your HIV-antibody test results, even with some bleeding. Likewise, these medications will not alter the duration of the window period.

Stop worrying.

Dr. Bob



Previous
HIV Exposure Questions-Help me to understand (QTND: CAN YOU GIVE YOURSELF HIV OR STD, 2010)
Next
HEP C and HIV Clarification=Not Clear Please Please Answer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement